We went to the pediatrician today. His trileptal levels were at 9. They were at 3 for his last seizure in May and after they increased his meds his levels were at 16.9. So then I am led to ask - is this a metabolic issue? Seems like he metabolizes the trileptal okay for a little while then too quickly? And doesn't metabolize the ativan at all. His liver is enlarged a bit which is concerning. We are going to do a liver panel, CBC and trileptal level in a few weeks. She said she will check the liver panel that the TCH ER did. We talked about the neuro consult that came to the ER and sent us home - neither one of us are fans of hers. She said that if they had called her (which they should have, she was on call all weekend) she would have surely not let them send us home. She is going to talk to our neuro and see if there are other options besides the diastat or ativan in an emergency.
The EMTs said that the max they can give an adult of the diastat is 10mg - 5mg each dose. Miles' one dose is 7.5mg and we were told that if that doesn't work in 3 minutes then to dose him again - that is 15mg! She agrees with me that he is possibly allergic to it - he had a rash all over his face in seconds and then his breathing became labored and sounded like he was snoring/gurgleing. His bpm went WAY down.
Oh and get this - when we got to the ER yesterday his bp was 169/96 - not kidding! His blood sugar was 111 - is that okay? I know seizing can raise your blood sugar and cause you to spill keytones over into your urine so that number may be only because of the seizure.
We do have an appointment with the TCH Neurology only because of continuity of care...I don't know if I should stay with Memorial Hermann or go to TCH for this...